MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 3MM X 5.4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 3MM X 5.4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100305
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter email address: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion as reported by a healthcare professional, during the prepping of a 3mm x 5.4cm micrusframe10 coil (mfr100305, l14989), the sheath split.There was no patient injury reported.The procedure was completed by a competitor¿s coil.The product was stored according to labeling instructions.The device was adequately used.There was no excessive force applied at any time during the procedure.The coil device was attempted to be inserted into the sl10 microcatheter (mc).There was no resistance/friction encountered when inserting the coil delivery system into the microcatheter.There were no kinks on the mc that may have contributed to the event.There was no evidence of damage to the actual coil (i.E.Stretching, kinked, detached, separated).A non-sterile unit micrusframe10 3mm x 5.4cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found kinked at 186, 188 and 189 cm and protruded from introducer.Also, the marker band was found at 40 cm from distal end, and it was found within specification.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found unzipped and kinked.The v-notch was inspected under microscope and it was found in good normal conditions.The rh and the articulation joint were inspected under microscope and they were found in good normal conditions.As well as the rh was no heated.The embolic coil was inspected under microscope and it was found stretched.A manufacturing record evaluation was performed for the finished device l14989 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - premature peeling¿ was confirmed, during the visual inspection.It was noted that the dpu protruded from introducer.The kinked condition noted on the dpu and introducer could be related with the complaint reported by the costumer and may have be appearing to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Neither the product analysis nor the mre review suggests that the failure could be related to the manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the prepping of a 3mm x 5.4cm micrusframe10 coil (mfr100305, l14989), the sheath split.There was no patient injury reported.The procedure was completed by a competitor¿s coil.The product was stored according to labeling instructions.The device was adequately used.There was no excessive force applied at any time during the procedure.The coil device was attempted to be inserted into the sl10 microcatheter (mc).There was no resistance/friction encountered when inserting the coil delivery system into the microcatheter.There were no kinks on the mc that may have contributed to the event.There was no evidence of damage to the actual coil (i.E.Stretching, kinked, detached, separated).Based on the analysis of the device received, the embolic coil was stretched.

Brand Name
MICRUSFRAME10 3MM X 5.4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8865393
Report Number3008114965-2019-01112
Device Sequence Number2587036
Product Code KRD
UDI-Device Identifier10886704077800
UDI-Public10886704077800
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberMFR100305
Device Lot NumberL14989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1